My 13 year old had an asthma attack in August, she had had 12 puffs of her blue inhaler before I took her to A&E. They gave her a further 30 puffs there and sent us home on a reducing regime which meant taking 10 puffs every 4 hours for the next two days. By mid-afternoon the following day she was tight-chested, having difficulty breathing and suffering from chest pains. We rang the hospital and were told to come back in.
On arrival they gave her 10 more puffs of Salbutamol and that's when the fun really began! Her heart increased to 137bbm, her blood sats dropped to 72%, if she had been able to she would have been screaming in pain. They gave her steroids and an anti-histamine and something else to calm her down but didn't really seem to know what to do. Eventually, she was well enough to go home but we were told that in all likelihood she had had an adverse reaction to the Salbutamol and not to take it again.
We saw her asthma nurse the following day and she gave her a turbolhaler but warned us she could have a similar reaction to it and that if one puff doesn't relieve her symptoms then we are to go to the hospital.
At the moment she (nor I for that matter) doesn't feel safe as we don't have a reliever inhaler and she is on maximum doses of both her preventer and her long term reliever.
We are due back next week and I wanted to know if anyone else has had a similar experience and if so what was the outcome?